Intermediate Jacobians and the slice filtration


  • Doosung Park



For every $n$-dimensional smooth projective variety $X$ over ℂ, the motive $M(X)$ is expected to admit a Chow-Künneth decomposition $M_0(X)\oplus \cdots \oplus M_{2n}(X)$. Inspired by the slice filtration of $M(X)$ we propose the definitions of $M_2(X)$ and $M_{2n-2}(X)$. In our construction we use intermediate Jacobians.


Arapura, D., Motivation for Hodge cycles, Adv. Math. 207 (2006), no. 2, 762–781.

Ayoub, J., The $n$-motivic $t$-structures for $n=0$, $1$ and $2$, Adv. Math. 226 (2011), no. 1, 111–138.

Grothendieck, A., Standard conjectures on algebraic cycles, in Algebraic Geometry (Internat. Colloq., Tata Inst. Fund. Res., Bombay, 1968), pp. 193–199, Oxford Univ. Press, London, 1969.

Huber, A., Slice filtration on motives and the Hodge conjecture (with an appendix by J. Ayoub), Math. Nachr. 281 (2008), no. 12, 1764–1776.

Huber, A. and Kahn, B., The slice filtration and mixed Tate motives, Compos. Math. 142 (2006), no. 4, 907–936.

Jannsen, U., Motivic sheaves and filtrations on Chow groups, in Motives (Seattle, WA, 1991), pp. 245–302, Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994.

Kahn, B., Murre, J. P., and Pedrini, C., On the transcendental part of the motive of a surface, in Algebraic cycles and motives. Vol. 2, pp. 143–202, London Math. Soc. Lecture Note Ser., vol. 344, Cambridge Univ. Press, Cambridge, 2007.

Lieberman, D., Intermediate Jacobians, in Algebraic geometry, Oslo 1970 (Proc. Fifth Nordic Summer-School in Math.), pp. 125–139, Wolters-Noordhoff, Groningen 1972.

Mazza, C., Voevodsky, V., and Weibel, C., Lecture notes on motivic cohomology, Clay Mathematics Monographs, vol. 2, American Mathematical Society, Providence, RI; Clay Mathematics Institute, Cambridge, MA, 2006.

Murre, J. P., On the motive of an algebraic surface, J. Reine Angew. Math. 409 (1990), 190–204.

Orgogozo, F., Isomotifs de dimension inférieure ou égale à un, Manuscripta Math. 115 (2004), no. 3, 339–360.

Röndigs, O. and Østvær, P. A., Modules over motivic cohomology, Adv. Math. 219 (2008), no. 2, 689–727.

Scholl, A. J., Classical motives, in Motives (Seattle, WA, 1991), pp. 163–187, Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994.

Vial, C., Projectors on the intermediate algebraic Jacobians, New York J. Math. 19 (2013), 793–822.

Voevodsky, V., Open problems in the motivic stable homotopy theory. I, in Motives, polylogarithms and Hodge theory, Part I, (Irvine, CA, 1998), pp. 3–34, Int. Press Lect. Ser., vol. 3, Int. Press, Somerville, MA, 2002.

Voisin, C., Hodge theory and complex algebraic geometry. I, Cambridge Studies in Advanced Mathematics, vol. 76, Cambridge University Press, Cambridge, 2007.



How to Cite

Park, D. (2022). Intermediate Jacobians and the slice filtration. MATHEMATICA SCANDINAVICA, 128(2).